Alert archive / Wisconsin / River Flood Warnings in 2026
River Flood Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 23, 2026, 8:47 PM CDT for La Crosse County, Trempealeau County, Wisconsin. It took effect at Mar 24, 2026, 5:00 PM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2026, 8:47 PM CDT (01:47 UTC)
- In effect from
- Mar 24, 2026, 5:00 PM CDT
- Expired
- Mar 25, 2026, 9:24 PM CDT
- In force
- 28 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 25 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Galesville (GALW3). The gauge peaked at 12.48 ft at Mar 25, 2026, 3:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05382000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
548
WGUS43 KARX 240147
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
847 PM CDT Mon Mar 23 2026
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Wisconsin...
Black River Near Galesville affecting La Crosse and Trempealeau
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Tuesday afternoon by noon CDT.
&&
WIC063-121-241700-
/O.NEW.KARX.FL.W.0002.260324T2200Z-260326T0000Z/
/GALW3.1.ER.260324T2200Z.260325T0000Z.260325T1200Z.NO/
847 PM CDT Mon Mar 23 2026
...FLOOD WARNING IN EFFECT FROM TUESDAY AFTERNOON TO WEDNESDAY
EVENING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Black River near Galesville.
* WHEN...From Tuesday afternoon to Wednesday evening.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. The approaches on both ends of the
County Road VV bridge over the Black River in Jackson County may
begin to flood and the bridge gates may be closed.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Monday the stage was 9.2 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 12.1 feet tomorrow evening.
It will then fall below flood stage Wednesday morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.1 feet on 08/22/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
KB4 follow-up statements
812
WGUS83 KARX 241438
FLSARX
Flood Statement
National Weather Service La Crosse WI
938 AM CDT Tue Mar 24 2026
...The Flood Warning continues for the following rivers in
Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued late tonight by 100 AM CDT.
&&
WIC063-121-250600-
/O.EXT.KARX.FL.W.0002.260325T0600Z-260325T1800Z/
/GALW3.1.ER.260325T0600Z.260325T0600Z.260325T0600Z.NO/
938 AM CDT Tue Mar 24 2026
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Black River near Galesville.
* WHEN...From late tonight to early tomorrow afternoon.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. The approaches on both ends of the
County Road VV bridge over the Black River in Jackson County may
begin to flood and the bridge gates may be closed.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Tuesday the stage was 11.1 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet just after midnight tonight and then fall.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
Kurz342
WGUS83 KARX 250209
FLSARX
Flood Statement
National Weather Service La Crosse WI
909 PM CDT Tue Mar 24 2026
...The Flood Warning is extended for the following rivers in
Wisconsin...
Black River Near Galesville affecting La Crosse and Trempealeau
Counties.
Yellow River at Necedah affecting Juneau County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Wednesday afternoon by 1215 PM CDT.
&&
WIC063-121-251715-
/O.EXT.KARX.FL.W.0002.260325T0209Z-260326T0300Z/
/GALW3.1.ER.260324T2100Z.260325T0600Z.260325T1500Z.NO/
909 PM CDT Tue Mar 24 2026
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO LATE TOMORROW
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River near Galesville.
* WHEN...From this evening to late tomorrow evening.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. The approaches on both ends of the
County Road VV bridge over the Black River in Jackson County may
begin to flood and the bridge gates may be closed.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Tuesday the stage was 12.2 feet.
- Bankfull stage is 10.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Tuesday was 12.2 feet.
- Forecast...The river is expected to rise to a crest of 12.3
feet just after midnight tonight. It will then fall below
flood stage late tomorrow morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.3 feet on 04/07/1981.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
WIC057-251715-
/O.EXT.KARX.FL.W.0003.260325T1030Z-260327T2200Z/
/NCAW3.1.ER.260325T1030Z.260326T0600Z.260327T0400Z.NO/
909 PM CDT Tue Mar 24 2026
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO FRIDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Yellow River at Necedah.
* WHEN...From late tonight to Friday afternoon.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Tuesday the stage was 14.9 feet.
- Bankfull stage is 13.0 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 15.6 feet early Thursday morning.
It will then fall below flood stage late Thursday evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.7 feet on 05/10/2012.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
KB237
WGUS83 KARX 251531
FLSARX
Flood Statement
National Weather Service La Crosse WI
1031 AM CDT Wed Mar 25 2026
...The Flood Warning is extended for the following rivers in
Wisconsin...
Black River Near Galesville affecting La Crosse and Trempealeau
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening by 1015 PM CDT.
&&
WIC063-121-260315-
/O.EXT.KARX.FL.W.0002.000000T0000Z-260326T1000Z/
/GALW3.1.SM.260324T2100Z.260325T0800Z.260325T2200Z.NO/
1031 AM CDT Wed Mar 25 2026
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River near Galesville.
* WHEN...Until late tonight.
* IMPACTS...At 12.0 feet, flooding mainly impacts wildlands and
agricultural pasture land. The approaches on both ends of the
County Road VV bridge over the Black River in Jackson County may
begin to flood and the bridge gates may be closed.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Wednesday the stage was 12.3 feet.
- Bankfull stage is 10.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Wednesday was 12.4 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 5.8 feet
Wednesday, April 1.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.3 feet on 09/29/1972.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
Ferguson676
WGUS83 KARX 260224
FLSARX
Flood Statement
National Weather Service La Crosse WI
924 PM CDT Wed Mar 25 2026
...The Flood Warning continues for the following rivers in
Wisconsin...
Yellow River at Necedah affecting Juneau County.
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Black River Near Galesville affecting La Crosse and Trempealeau
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening by 1030 PM CDT.
&&
WIC063-121-260330-
/O.CAN.KARX.FL.W.0002.000000T0000Z-260326T0224Z/
/GALW3.1.SM.260324T2100Z.260325T0800Z.260325T1915Z.NO/
924 PM CDT Wed Mar 25 2026
...FLOOD WARNING FOR SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Black River Near Galesville.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 11.6 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river is expected to fall to 5.5 feet
Wednesday, April 01.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
WIC057-261700-
/O.CON.KARX.FL.W.0003.000000T0000Z-260328T0300Z/
/NCAW3.1.SM.260325T0432Z.260325T1315Z.260327T0900Z.NO/
924 PM CDT Wed Mar 25 2026
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL LATE FRIDAY
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Necedah.
* WHEN...Until late Friday evening.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 16.3 feet.
- Bankfull stage is 13.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Wednesday was 16.4 feet.
- Forecast...The river is expected to fall below flood stage
early Friday morning and continue falling to 11.1 feet
Wednesday, April 01.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.3 feet on 05/03/2014.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
KBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 23, 6:31 PM CDT, 2 hours 16 minutes earlier. Its key messages:
- Low precipitation chances (20 to 40%) for Thursday as a cold front moves through the area.
- Fluctuating temperatures into the weekend with highs generally in the 50s and 60s except for today and Friday as highs stay in the 40s for those days.
Area forecast discussion, Mar 23, 6:31 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 631 PM CDT Mon Mar 23 2026 .KEY MESSAGES... - Low precipitation chances (20 to 40%) for Thursday as a cold front moves through the area. - Fluctuating temperatures into the weekend with highs generally in the 50s and 60s except for today and Friday as highs stay in the 40s for those days. && .DISCUSSION... Issued at 143 PM CDT Mon Mar 23 2026 Today Into the Upcoming Weekend: Mostly Dry with Fluctuating Temperatures Zonal to northwest flow aloft will result in mostly quiet conditions across the region. The periods where precipitation could fall are tonight as a weak wave moves through. While there is a slight increase in PWATs, between 0.25 and 0.45", the sub-cloud layer remains very dry. Even if precipitation could form it would more than likely not reach the surface. Have put in some very low precipitation chances (less than 15%) for light rain or light snow showers. The next chance for precipitation is Thursday as a cold front passes through. A low amount of instability does build in early Thursday afternoon as MUCAPE values get up to 500 J/kg for portions of northeast Iowa and southwest Wisconsin, indicating that thunderstorms may be possible. Not much precipitation is expected as there is only a 50 to 70% chance of measurable precipitation and a 10 to 20% for greater than 0.05" according to the latest LREF. Other than these two precipitation chances, conditions look to be dry heading into the weekend. Temperatures over this week will be going up and down, but staying near to above normal. Today and Friday (the day after the cold front moves through) will be the coolest days with highs in the low to mid 40s. High get into the low to mid 50s for Tuesday and increase to the mid 50s to upper 60s for Wednesday and Thursday. After the cool Friday, temperatures rise back into the 50s and low 60s for the weekend. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 629 PM CDT Mon Mar 23 2026 VFR conditions expected for the next 24 hours at the terminals. Light showers are expected to move east out of south central Minnesota into the Upper Mississippi Valley this evening. Any showers are expected to be very light overall with most rain likely not even reaching the ground. As such conditions should remain VFR as these pass through the region. Winds will remain out of a general southerly direction between 5-12 kts through the period. && .HYDROLOGY... Issued at 1250 PM CDT Sun Mar 22 2026 Snowmelt has led to rises on area rivers and streams over the past week due to the 1 to 2 feet of snow that occurred a week ago. The basins that have seen the highest rises are the Black and Yellow River basins. Some gages have reached or are forecasted to reach Minor Flood stage with a few more hitting Action stage. Minimal precipitation is expected through the rest of the week so there will not be a lot of additional water to add to these basins. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Cecava AVIATION...Barendse HYDROLOGY...Cecava
Hazardous weather outlook, Mar 23, 2:13 AM CDT, 18 hours 34 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 213 AM CDT Mon Mar 23 2026 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-241100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 213 AM CDT Mon Mar 23 2026 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:45 AM CDT | River Flood Warning | ARX | Juneau | 3 days |
Nearby
River Flood Warnings in Wisconsin, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.